PDA

View Full Version : Hydrocodone slowed breathing



Lillady1985
18-06-2011, 22:39
I took two 7.5mg hydrocodone pills last night and I noticed my breathing slowed down a bit. Is this okay? Or really a serious side effect? I think my body metabolizes them slowly because it take forever for me to feel pain relief...If any at all.

Tommyboy
18-06-2011, 22:55
Well, it is a CNS depressant, so respiratory depression is common.

psychopath
18-06-2011, 23:03
Well, to feel the decreased respiration your body metabolized it. Otherwise, psychosomatic.

Lillady1985
18-06-2011, 23:18
I don't understand what this comment means ^ above.

Lillady1985
18-06-2011, 23:19
I'm asking if the decreased respiration is something dangerous?

psychopath
18-06-2011, 23:27
It is in more severe circumstances. Respiratory depression is common with opiates. If someone strapped you down and made you eat 80 mg of oxycodone,(probably, guess from your posted dose) your lungs would gradually slow down until they failed (will stop exchanging CO2 into oxygen among other things) and you would die shortly.

15 mg of hydrocodone is not at, or anywhere near, the dangerous level though.

Lillady1985
19-06-2011, 00:02
What's weird is this doesn't always happen. Well I notice it slightly but the past two time I've taken em I've noticed it was a lot more strong. And I'm not taking anymore than normal.

LuvH8Relationship
19-06-2011, 08:40
That's strange if you're taking the same dose and it's just now happening. Had you done anything else before the hydros? Any alcohol or other pills?

Methadone84
19-06-2011, 09:34
its normal.

if u take too much then it could be a problem but 15mg is nothing

/thread

d3Xo-fan
19-06-2011, 15:28
Maybe those times you didn't feel the respiratory depression your stomach was full unlike the last two times (obviously I don't know this, it's just a theory). Because in that case the hydrocodone would work better and thus impairing your breathing more. Just a thought :)

Edit: Accidentally wrote 'hydromorphone' in stead of 'hydrocodone'.

lordreven333
24-06-2011, 21:28
I have bad effects when I take tramadol I feel like I can't breathe but I took 30mg hydrocodone 5mg each with 500apap a couple of weeks ago I have built up a tolerence I got a pretty good high.and no shortness of breath I thought the same thing might happen like with tramadol before that I didn't take hydrocodone for many months.

avcpl
25-06-2011, 02:09
15 mg of hydrocodone is not at, or anywhere near, the dangerous level though.

knowing that everyone is different, for the relatively opiate naive, what amount would be approaching a dangerous level?

jasonmp321
25-06-2011, 02:27
knowing that everyone is different, for the relatively opiate naive, what amount would be approaching a dangerous level?

A healthy, normal sized, normal adult, being opiate naive, i would say 100 - 200mg of hydrocodone could possibly be lethal.

Now I am talking hydrocodone alone, by the time you got into the 100 - 200mg+ dose range, the APAP would be causing most of the toxic effects, not the hydrocodone.


Throw in some benzos or alcohol and these numbers become greatly reduced. For someone without a tolerance to any i bet 40mg hydrocodone along with 2mg xanax and a couple beers would be enough to kill.

avcpl
25-06-2011, 02:45
thanks for the reply.

the reason I ask is I usually take about 20mg of oxycodone, with some benedryl (for itchiness), and a small bit of alcohol (just like half a glass of wine to calm the nerves).

but when I start to nod, I immediately go into full panic mode thinking "omg, I'm going to stop breathing and die!"

I didn't know if I was being irrational, or if I was possibly approaching that level since I have never done larger amounts of opiates...

rangrz
25-06-2011, 03:00
respiratory depression is dose dependant adverse drug reaction shared by all Mu-opioid agonists. (But not by K and D agonists) So yeah, you can expect your breathing to slow and become shallower on opioids, however, it should not generally become terribly evident or bothersome unless your teetering on an overdose.

I'd say be careful, maybe reduce your dosage and if in doubt about your ability to maintain an airway, get help.

psychopath
25-06-2011, 03:29
^Try to stay awake as much as possible too.


Respiratory depression is common with opiates. If someone strapped you down and made you eat 80 mg of oxycodone,(probably, guess from your posted dose) your lungs would gradually slow down until they failed (will stop exchanging CO2 into oxygen among other things) and you would die shortly.


To reiterate a previous point.

Eva~Love
25-06-2011, 03:33
i had minor breathing problems when i first started with opiates. now my tolerance is too damn high for me to get to that point anymore! lol